Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Jan 9, 2012, 5:31 AM CST for 4 states. It took effect at Jan 9, 2012, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2012, 5:31 AM CST (11:31 UTC)
- In effect from
- Jan 9, 2012, 6:00 AM CST
- Expired
- Jan 10, 2012, 3:53 AM CST
- In force
- 22 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS64 KSHV 091131 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 531 AM CST MON JAN 9 2012 ...LOCALLY HEAVY RAINFALL EXPECTED OVER MUCH OF THE FOUR STATE REGION TODAY AND TONIGHT... .SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL CONTINUE TO DEVELOP AND SPREAD TO THE NORTHEAST ACROSS EAST AND NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS TODAY AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL BE DRIFTING TOWARD THE FOUR STATE REGION ACROSS A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EXTEND WEST TO EAST FROM SOUTH TEXAS ACROSS THE AREA. DISTURBANCES EJECTING FROM THE UPPER LOW AND PACIFIC MOISTURE WILL BE COMBINING WITH LOW LEVEL MOISTURE OVER-RIDING THE SURFACE BOUNDARY...TO PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS... WHICH WILL BE DEVELOPING AND RIDING OVER THE SAME GENERAL LOCATIONS. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091930- /O.NEW.KSHV.FF.A.0001.120109T1200Z-120110T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 531 AM CST MON JAN 9 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...LOUISIANA... SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS... IN ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE... LITTLE RIVER...MILLER...NEVADA...SEVIER AND UNION AR. IN LOUISIANA...BIENVILLE...BOSSIER...CADDO...CALDWELL... CLAIBORNE...DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN... NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION LA... WEBSTER AND WINN. IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN... GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY... SMITH...TITUS...UPSHUR AND WOOD. * THROUGH LATE TONIGHT * SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL AT TIMES...WILL CONTINUE TO TRAIN OVER THE SAME AREAS TODAY AND TONIGHT...WITH WIDESPREAD ONE TO NEAR THREE INCHES OF RAINFALL WITH ISOLATED AMOUNTS TO FOUR OR FIVE INCHES. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 06
3 follow-up statements
141 WGUS64 KSHV 091733 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CST MON JAN 9 2012 ...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT... .SHOWERS AND ISOLATED THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...NORTH LOUISIANA...AND SOUTHWEST AND ARKANSAS THIS AFTERNOON AND TONIGHT. THIS WILL OCCUR AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL BE DRIFTING EAST TOWARD THE FOUR STATE REGION ACROSS A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST TEXAS INTO CENTRAL LOUISIANA. DISTURBANCES EJECTING NORTHEAST AHEAD OF THIS UPPER LEVEL SYSTEM AND STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO INTERACT WITH A MOIST AIR MASS SUCH THAT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL TRAIN OVER THE SAME GENERAL LOCATIONS. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-092300- /O.CON.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 1133 AM CST MON JAN 9 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS...LOUISIANA...SOUTHEAST OKLAHOMA AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER AND UNION AR. IN LOUISIANA... BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO... GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER AND WINN. IN SOUTHEAST OKLAHOMA...MCCURTAIN. IN TEXAS...ANGELINA... BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON... MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...RUSK... SABINE TX...SAN AUGUSTINE...SHELBY...SMITH... TITUS...UPSHUR AND WOOD. * THROUGH LATE TONIGHT * SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAINFALL AT TIMES...WILL CONTINUE TO TRAIN OVER THE SAME AREAS THIS AFTERNOON AND TONIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE...WITH ISOLATED HIGHER AMOUNTS NEAR FOUR INCHES...THROUGH LATE TONIGHT. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
431 WGUS64 KSHV 092216 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 416 PM CST MON JAN 9 2012 ...LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE TONIGHT FOR DEEP EAST TEXAS AND THE SOUTHERN AND EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA... ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-092330- /O.CAN.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...IDABEL... CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG... DAINGERFIELD...ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER... LONGVIEW...MARSHALL...RUSK...HENDERSON...CARTHAGE 416 PM CST MON JAN 9 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTHWEST LOUISIANA AND NORTHEAST TEXAS HAS BEEN CANCELLED. ALTHOUGH PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED OVERNIGHT...THE GREATEST HEAVY RAINFALL AND FLASH FLOOD THREAT WILL REMAIN SOUTH OF THE AREA. $$ LAZ005-006-010>014-017>022-TXZ152-153-165>167-100400- /O.CON.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY... NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 416 PM CST MON JAN 9 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND EAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE...CALDWELL...DE SOTO... GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES... OUACHITA...RED RIVER...SABINE LA...UNION LA AND WINN. IN EAST TEXAS...ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE AND SHELBY. * UNTIL 4 AM CST TUESDAY * SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME WIDESPREAD ONCE AGAIN TONIGHT...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST ACROSS TEXAS. SOME OF THE STRONGER SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AT TIMES...ESPECIALLY AS A WARM FRONT LIFTS NORTH INTO DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA LATE TONIGHT. THE POTENTIAL FOR HEAVY RAINFALL WILL BE OVER AREAS THAT HAVE SEEN WIDESPREAD TWO TO FOUR INCH RAINFALL TOTALS SINCE SUNDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH ISOLATED HIGHER AMOUNTS NEAR THREE INCHES...WILL BE POSSIBLE THROUGH TUESDAY MORNING. * LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. HEAVY RAIN OVER HILLY AND MOUNTAINOUS AREAS CAN PRODUCE RAPID WATER RUNOFF THAT CAN MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 15
752 WGUS64 KSHV 100953 FFASHV FLOOD WATCH NATIONAL WEATHER SERVICE SHREVEPORT LA 353 AM CST TUE JAN 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... LAZ005-006-010>014-017>022-TXZ152-153-165>167-101100- /O.CAN.KSHV.FF.A.0001.000000T0000Z-120110T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...RUSTON...FARMERVILLE...MANSFIELD... COUSHATTA...BIENVILLE...JONESBORO...MONROE...MANY... NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA...JENA... NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 353 AM CST TUE JAN 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND EAST TEXAS HAS BEEN CANCELLED. ALTHOUGH RAINFALL IS EXPECTED TO CONTINUE ACROSS THE REGION...AMOUNTS ARE FORECAST TO BE INSUFFICIENT TO PRODUCE FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 9, 5:04 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 9, 5:04 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 504 AM CST MON JAN 9 2012 .DISCUSSION... THE WET PERIOD FOR THE FOUR STATE REGION HAS BEGUN IN ERNEST AS A SURFACE NEARLY STATIONARY FRONTAL BOUNDARY WINDS FROM THE COAST OF THE CAROLINA/S...WEST AND SOUTHWEST ACROSS THE SOUTHEAST STATES... SOUTHERN SECTIONS OF THE FOUR STATE REGION...AND ACROSS SOUTH TEXAS. A SHARP CONTRAST OF TEMPERATURES WAS NOTICEABLE ACROSS THE BOUNDARY FROM NORTH TO SOUTH. GULF MOISTURE WILL BE ABUNDANT RIDING OVER THE BOUNDARY AS WELL AS PLENTIFUL ENERGY FROM AN UPPER CLOSED LOW/STORM SYSTEM...NOW OVER WEST TEXAS...SOUTHERN NEW MEXICO...AND MEXICO. ALONG WITH ENERGY THE SYSTEM TO THE WEST WILL CONTINUE TO SUPPLY PACIFIC MOISTURE WHICH WILL HELP IN THE PRODUCTION OF LOCALLY HEAVY RAINS. AS THE LOW MOVES ACROSS TEXAS AND TOWARD THE FOUR STATE REGION A SURFACE LOW WILL DEVELOP OVER WEST TEXAS AND LIFT NORTHEAST ALONG THE SURFACE BOUNDARY PRODUCING A BUCKLE ALONG THE BOUNDARY LIFTING THE EASTERN END NORTH AS A WARM FRONT WITH AN INVERTED TROUGH WORKING WEST AND A COLD FRONT MOVING ACROSS TEXAS. SHOWERS AND THUNDERSTORMS WILL BE INCREASING WITH MORE SCATTERED THUNDERSTORMS DEVELOPING IN THE WARM SECTOR. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE SYSTEM SHIFTS EAST. RAINFALL WILL BE LOCALLY HEAVY AT TIMES WITH THE REGION HAVING A GOOD POSSIBILITY OF RAINS OF ONE TO TWO INCHES WITH SOME LOCATIONS HAVING UP TOO THREE TO FOUR INCHES WITH ISOLATED HIGHER AMOUNTS. SURFACE ANALYSIS INDICATED INSTABILITY FOR THE SOUTHERN SECTIONS OF THE FORECAST AREA THIS MORNING AND THERE COULD BE SEVERE THUNDERSTORMS DEVELOP. THE SURFACE LOW AS ASSOCIATED FRONTAL SYSTEMS WILL MOVE OVER THE AREA ON TUESDAY AND ONCE EAST OF THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY WILL SEE THE RAINS ENDING FROM SOUTHWEST TO NORTHEAST. SURFACE HIGH PRESSURE WILL BUILD BACK INTO THE AREA RETURNING MORE NORMAL TEMPERATURES AND MAINTAINING A DRY PERIOD INTO THE WEEKEND. WITH ALL THE HEAVY RAIN POTENTIAL WE WILL LIKELY ISSUE A FLASH FLOOD WATCH LATER THIS MORNING. /06/ && .AVIATION... WIDESPREAD SHRA/ISOLD TSRA NOTED MAINLY ALONG AND N OF THE I-20 CORRIDOR THIS MORNING. ADDITIONAL CONVECTION NOTED ON REGIONAL MOSAIC RADAR EXPECTED TO MOVE IN FROM THE SW AND OVERTAKE THE REMAINDER OF THE REGION BY 12Z. DEGRADED CIGS/VSBYS WITH SHRA/TSRA CAN BE EXPECTED TO PREVAIL THROUGHOUT MOST OF THE 12Z TAF PD...AS AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EWD ACROSS TX. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 56 51 60 45 58 / 100 100 90 50 10 MLU 59 52 66 47 60 / 100 100 100 50 10 DEQ 53 44 54 41 57 / 100 100 100 60 10 TXK 53 46 57 43 58 / 100 100 90 50 10 ELD 55 49 61 47 58 / 100 100 100 60 20 TYR 54 47 52 39 60 / 100 100 80 40 10 GGG 55 49 56 42 58 / 100 100 80 40 10 LFK 65 54 58 41 62 / 100 100 70 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/12
Hazardous weather outlook, Jan 8, 12:18 PM CST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1218 PM CST SUN JAN 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1218 PM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOON ALONG AND SOUTH OF A STATIONARY FRONT EXTENDING FROM JUST SOUTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS...INTO EXTREME NORTHWEST LOUISIANA TO ALONG THE ARKANSAS...LOUISIANA STATE LINE. LATER TONIGHT...AS THE FRONT BEGINS TO DRIFT SOUTH INTO NORTHCENTRAL LOUISIANA...AREAS OF RAIN WITH EMBEDDED HEAVIER SHOWERS WILL INCREASE ACROSS MUCH OF THE REGION...AS UPPER LEVEL DISTURBANCES SHIFT EAST AHEAD OF ATHE PARENT STORM SYSTEM OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... PERIODS OF RAIN WITH EMBEDDED HEAVIER SHOWERS...WILL CONTINUE ACROSS MUCH OF THE FOUR STATE REGION MONDAY...AS THE UPPER LEVEL STORM SYSTEM TO OUR WEST BEGINS TO SLOWLY DRIFT EAST ACROSS WEST TEXAS. THE RAIN WILL DEVELOP ALONG AND NORTH OF A STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHEAST TEXAS INTO NORTHCENTRAL LOUISIANA AND CENTRAL MISSISSIPPI. AS THE PARENT STORM SYSTEM DRIFTS FARTHER EAST ACROSS TEXAS MONDAY NIGHT AND TUESDAY...A SURFACE LOW PRESSURE AREA SHOULD DEVELOP ALONG THE FRONTAL ZONE NEAR THE SOUTHERN TEXAS COAST...AND SHIFT NORTHEAST ALONG THE BOUNDARY INTO THE REGION TUESDAY. WITH THE APPROACH OF THE SURFACE LOW AND PARENT STORM SYSTEM...SHOWERS AND EMBEDDED THUNDERSTORMS WILL REMAIN WIDESPREAD MONDAY NIGHT AND TUESDAY MORNING...BEFORE TAPERING OFF FROM WEST TO EAST BY TUESDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT TUESDAY...WITH AN ISOLATED SEVERE THUNDERSTORM OR TWO POSSIBLE OVER PORTIONS OF NORTHCENTRAL LOUISIANA. HOWEVER...POOR INSTABILITY SHOULD NEGATE MUCH OF THE SEVERE WEATHER THREAT. TOTAL RAINFALL AMOUNTS FROM NEAR TWO TO FOUR INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE MONDAY THROUGH LATE TUESDAY...WITH THE HEAVIEST TOTALS OVER EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS. GIVEN THE WET GROUNDS FROM RAINS THAT FELL THROUGHOUT DECEMBER...MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. DUE TO THE ABUNDANCE OF LEAVES THAT HAS FALLEN FROM TREES...DRAINAGE SYSTEMS ALONG STREETS AND LOW LYING AREAS MAY ENHANCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
Nearby
Flash Flood Watches in Texas, 2012Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Arkansas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.